Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 12, NWS Las Vegas, NV

June 18, 2013Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 18, 2013, 5:02 AM MST for Mohave County, Arizona. It took effect at Jun 19, 2013, 2:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2013, 5:02 AM MST (12:02 UTC)
In effect from
Jun 19, 2013, 2:00 PM MST
Expired
Jun 19, 2013, 8:00 PM MST
In force
6 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 0.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6457 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WWUS85 KVEF 181202
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
502 AM PDT TUE JUN 18 2013

.GUSTY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON LEADING TO
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHERN NEVADA
AND NORTHWEST ARIZONA DURING THE AFTERNOON AND EARLY EVENING HOURS.
LOCAL GUSTY WINDS WILL CONTINUE INTO WEDNESDAY ESPECIALLY ACROSS THE
NORTHWEST DESERTS OF ARIZONA WHICH WILL CONTINUE TO CREATE CRITICAL
FIRE WEATHER CONDITIONS IN THIS AREA.

AZZ102-182300-
/O.NEW.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
/O.CON.KVEF.FW.W.0011.130618T2100Z-130619T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
502 AM MST TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 102...

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MST WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 2 PM TO 8 PM MST WEDNESDAY.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND
  PERSIST INTO THE EVENING HOURS BEFORE DIMINISHING BY LATE EVENING.
  WINDS WILL AGAIN INCREASE WEDNESDAY AFTERNOON BEFORE DECREASING
  WEDNESDAY EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH
  FOR TODAY. SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO AROUND 35 MPH
  ON WEDNESDAY.

* HUMIDITY...MINIMUM VALUES OF 10 TO 15 PERCENT CAN BE EXPECTED IN
  THE MOUNTAINS WITH 5 TO 10 PERCENT IN THE LOWER ELEVATIONS BOTH DAYS.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ460>462-182300-
/O.CON.KVEF.FW.W.0011.130618T2100Z-130619T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
502 AM PDT TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 102...460...461 AND 462...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA 
  AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 
  LINCOLN COUNTY/ELY DISPATCH AND FIRE WEATHER ZONE 462 NYE 
  COUNTY DESERTS/LAS VEGAS DISPATCH.

* TIMING...GUSTY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND
  PERSIST INTO THE EVENING HOURS BEFORE DIMINISHING BY LATE EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH.

* HUMIDITY...MINIMUM VALUES OF 10 TO 15 PERCENT CAN BE EXPECTED 
  IN THE MOUNTAINS WITH 5 TO 10 PERCENT IN THE LOWER ELEVATIONS. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
5 follow-up statements
774 
WWUS85 KVEF 182144
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 PM PDT TUE JUN 18 2013

.GUSTY SOUTHWEST WINDS WILL PERSIST INTO THIS EVENING 
LADING TO CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA. GUSTY WINDS WILL CONTINUE
INTO WEDNESDAY AND THURSDAY...ESPECIALLY ACROSS THE NORTHWEST
DESERTS OF ARIZONA WHICH WILL CONTINUE TO CREATE CRITICAL FIRE
WEATHER CONDITIONS IN THIS AREA.

AZZ102-190300-
/O.NEW.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
/O.CON.KVEF.FW.W.0011.000000T0000Z-130619T0300Z/
/O.CON.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
244 PM MST TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 102...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 7 PM MST THURSDAY.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING
  BEFORE DIMINISHING BY LATE EVENING. WINDS WILL AGAIN INCREASE
  WEDNESDAY AND THURSDAY AFTERNOONS BEFORE DECREASING THURSDAY EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH
  DURING THE AFTERNOON AND EVENING HOURS. 

* HUMIDITY...MINIMUM VALUES 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ460>462-190300-
/O.CON.KVEF.FW.W.0011.000000T0000Z-130619T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
244 PM PDT TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
102...460...461 AND 462...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA 
  AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 
  LINCOLN COUNTY/ELY DISPATCH AND FIRE WEATHER ZONE 462 NYE 
  COUNTY DESERTS/LAS VEGAS DISPATCH.

* TIMING...GUSTY SOUTHWEST WINDS WILL PERSIST INTO THE EVENING
  HOURS BEFORE DIMINISHING BY LATE EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 
  MPH.

* HUMIDITY...MINIMUM VALUES OF 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
354 
WWUS85 KVEF 190243
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
743 PM PDT TUE JUN 18 2013

.GUSTY SOUTHWEST WINDS WILL PERSIST INTO LATE THIS EVENING LEADING
TO CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA. GUSTY WINDS WILL CONTINUE INTO
WEDNESDAY AND THURSDAY ACROSS THE NORTHWEST DESERTS OF
ARIZONA...WHICH WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER
CONDITIONS IN THIS AREA.

AZZ102-190600-
/O.EXT.KVEF.FW.W.0011.000000T0000Z-130619T0600Z/
/O.CON.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
743 PM MST TUE JUN 18 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE UNTIL LATE THIS
  EVENING. WINDS WILL AGAIN INCREASE WEDNESDAY AND THURSDAY
  AFTERNOONS BEFORE FINALLY DECREASING THURSDAY EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 
  MPH DURING THE AFTERNOON AND EVENING HOURS. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ460>462-190600-
/O.EXT.KVEF.FW.W.0011.000000T0000Z-130619T0600Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
743 PM PDT TUE JUN 18 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
460 - 461 AND 462...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA 
  AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 
  LINCOLN COUNTY/ELY DISPATCH AND FIRE WEATHER ZONE 462 NYE 
  COUNTY DESERTS/LAS VEGAS DISPATCH.

* TIMING...GUSTY SOUTHWEST WINDS WILL PERSIST UNTIL LATE THIS
  EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 
  MPH. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS
811 
WWUS85 KVEF 190535
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1035 PM PDT TUE JUN 18 2013

.GUSTY SOUTHWEST WINDS WILL RETURN WEDNESDAY AND THURSDAY ACROSS
THE NORTHWEST DESERTS OF ARIZONA...WHICH WILL CONTINUE TO CREATE
CRITICAL FIRE WEATHER CONDITIONS IN THIS AREA.

AZZ102-191330-
/O.EXP.KVEF.FW.W.0011.000000T0000Z-130619T0600Z/
/O.CON.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
1035 PM MST TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL AGAIN INCREASE WEDNESDAY AND
  THURSDAY AFTERNOONS BEFORE FINALLY DECREASING THURSDAY EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 
  MPH DURING THE AFTERNOON AND EVENING HOURS. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ460>462-190645-
/O.EXP.KVEF.FW.W.0011.000000T0000Z-130619T0600Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
1035 PM PDT TUE JUN 18 2013

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
460 - 461 AND 462...

WINDS HAD BEGUN TO SUBSIDE LATE THIS EVENING...SO THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE.

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS
788 
WWUS85 KVEF 191211
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
511 AM PDT WED JUN 19 2013

.GUSTY SOUTHWEST WINDS WILL RETURN THIS AFTERNOON AND AGAIN ON
THURSDAY ACROSS THE NORTHWEST DESERTS OF ARIZONA...WHICH WILL
CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS IN THIS AREA.

AZZ102-192300-
/O.CON.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
511 AM MST WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL BE SEEN THIS AFTERNOON AND
  AGAIN THURSDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ON
  THURSDAY. WINDS WILL DECREASE THURSDAY EVENING WITH LESS WIND
  EXPECTED ON FRIDAY.

* WIND...FOR THIS AFTERNOON AND EVENING SOUTHWEST 15 TO 25 WITH
  GUSTS TO NEAR 35 MPH AND SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  TO BETWEEN 35 AND 40 MPH THURSDAY AFTERNOON AND EVENING.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
547 
WWUS85 KVEF 192121
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT WED JUN 19 2013

.GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING AND AGAIN ON
THURSDAY ACROSS THE NORTHWEST DESERTS OF ARIZONA...WHICH WILL
CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

AZZ102-201330-
/O.CON.KVEF.FW.W.0012.000000T0000Z-130620T0300Z/
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
221 PM MST WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING AND
  AGAIN THURSDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ON
  THURSDAY. WINDS WILL DECREASE THURSDAY EVENING WITH LESS WIND
  EXPECTED ON FRIDAY.

* WIND...FOR THIS EVENING SOUTHWEST 15 TO 25 WITH GUSTS TO NEAR 35
  MPH AND SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND
  40 MPH THURSDAY AFTERNOON AND EVENING.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 18, 3:09 AM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 18, 3:09 AM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
309 AM PDT TUE JUN 18 2013

.SYNOPSIS...A WEAK PACIFIC STORM WILL BRING BREEZY TO WINDY
CONDITIONS TO THE AREA THROUGH WEDNESDAY BEFORE DECREASING WINDS ARE
SEEN THURSDAY AND INTO THE WEEKEND. TEMPERATURES WILL COOL TO BELOW
NORMAL ON WEDNESDAY...HOWEVER EXPECT NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES THURSDAY WHICH WILL CONTINUE INTO THE WEEKEND.
&&

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...AN UPPER LOW MOVING
ACROSS THE PACIFIC NORTHWEST WITH AN ASSOCIATED TROUGH MOVING ACROSS
THE CWA TODAY AND WEDNESDAY WILL BRING AN INCREASE IN AFTERNOON/
EVENING WINDS TO THE AREA. MOST AREAS WILL SEE BREEZY TO WINDY
CONDITIONS BOTH DAYS WITH TODAY BEING THE WINDIEST DAY...ESPECIALLY
OVER THE WESTERN MOJAVE DESERT WHERE GUSTS TO BETWEEN 35 AND 40 MPH
WILL LIKELY BE SEEN. IN ADDITION...LOCAL DOWNSLOPE WINDS MAY DEVELOP
OVER THE WESTERN PORTION OF THE OWENS VALLEY AS THE TROUGH MOVES
ACROSS THE AREA WITH LOCALIZED GUSTS OVER 40 MPH POSSIBLE LATE THIS
AFTERNOON/EVENING. DUE TO THE WINDS AND LOW AFTERNOON HUMIDITIES
FIRE WEATHER CONCERNS WILL BE SEEN OVER PORTIONS OF SOUTHERN NEVADA
AND NORTHWEST ARIZONA TODAY AND ONCE AGAIN OVER NORTHWEST ARIZONA ON
WEDNESDAY. ALTHOUGH A FEW HIGH CLOUDS WILL DRIFT ACROSS THE FAR
NORTHERN PORTION OF THE CWA...OVERALL DRY CONDITIONS WILL BE
ASSOCIATED WITH THIS TROUGH FOR CONTINUED MOSTLY CLEAR SKIES.

BY THURSDAY...A TROUGH WILL REMAIN OVER THE WESTERN STATES WHICH
WILL KEEP DRY SOUTHWEST FLOW ACROSS THE CWA. HOWEVER PRESSURE
GRADIENTS BEGIN TO RELAX WITH RISING HEIGHTS RESULTING IN LESS WINDS
ACROSS THE REGION.

TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL TODAY...BEFORE
LOWERING TO SLIGHTLY BELOW NORMAL ON WEDNESDAY AND THURSDAY DUE TO
THE TROUGH OVER THE AREA.

.LONG TERM...THE MOJAVE DESERT AND SOUTHERN GREAT BASIN WILL REMAIN
UNDER WEST TO SOUTHWEST FLOW ALOFT THROUGH THE PERIOD AS A WEAK
SHORTWAVE RIDGE TRANSITIONS OVER THE REGION. THIS WILL RESULT IN DRY
CONDITIONS...SLIGHTLY ABOVE NORMAL TEMPERATURES...AND LOCALLY BREEZY
CONDITIONS FRIDAY THROUGH MONDAY WITH LITTLE DAY TO DAY VARIANCE.
&&

.AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS WILL PICK UP AGAIN
BY LATE THIS MORNING WITH GUSTS TO 25 KTS ON AVERAGE. GUSTY WINDS
ARE THEN EXPECTED TO PERSIST THROUGH THE EVENING AS A DISTURBANCE
PASSES BY NORTH OF THE AREA.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH/SOUTHWEST WINDS WILL PICK UP AGAIN BY LATE THIS
MORNING WITH GUSTS OF 25 TO 30 KTS ON AVERAGE EXPECTED TO PERSIST
THROUGH THE EVENING.
&&

.FIRE WEATHER...DRY SOUTHWEST FLOW WILL CONTINUE OVER THE DISTRICT
THROUGH THE WEEK WITH BREEZY TO WINDY CONDITIONS ACROSS MUCH OF THE
AREA. THE STRONGEST WINDS WILL BE TODAY AS A WEAK PACIFIC LOW
PRESSURE SYSTEM MOVES INTO THE REGION AND THEN CROSSES OVER THE AREA
ON WEDNESDAY. THE COMBINATION OF GUSTY WINDS AND LOW AFTERNOON
HUMIDITIES WILL LIKELY COMBINE TO CREATE THE POTENTIAL FOR CRITICAL
FIRE BEHAVIOR ACROSS PORTIONS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA TODAY AND THE CURRENT RED FLAG WARNING FOR THESE AREAS WILL
REMAIN IN EFFECT. THE STRONGEST WINDS ARE EXPECTED ACROSS THE
WESTERN PORTION OF THE MOJAVE DESERT THIS AFTERNOON...BUT THE WINDS
ARE NOT EXPECTED TO MEET THE 6 HOUR TIME FRAME NEEDED FOR RED FLAG
CONDITIONS. IN ADDITION...LOCALIZED GUSTY WINDS MAY FORM LATE THIS
AFTERNOON/EARLY EVENING ON THE EAST SLOPES OF THE SOUTHERN SIERRA
DUE TO DOWNSLOPE WINDS...BUT ONCE AGAIN THE 6 HOUR CRITERIA WILL NOT
BE MET. WINDS SHOULD BE LESS ON WEDNESDAY AREAWIDE...HOWEVER GUSTY
WINDS TO OVER 35 MPH ARE NOW EXPECTED FOR AZZ102 AND WILL ISSUE A
RED FLAG WARNING FOR THIS AREA FOR WEDNESDAY. WINDS WILL LESSEN ON
THURSDAY BUT STILL REMAIN BREEZY TO LOCALLY WINDY ACROSS THE
DISTRICT AS THE TROUGH REMAINS OVER THE AREA. LOCALLY BREEZY
CONDITIONS WILL THEN BE SEEN INTO THE WEEKEND AS THE TROUGH REMAINS
OVER THE WESTERN STATES INTO THE WEEKEND.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS
     EVENING FOR NVZ460>462.
AZ...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS
     EVENING FOR AZZ102.
     RED FLAG WARNING FROM 2 PM TO 8 PM MST WEDNESDAY FOR AZZ102.
CA...NONE.

JENSEN/KENNEDY

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jun 18, 4:51 AM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
451 AM PDT TUE JUN 18 2013

AZZ002-036-CAZ519>527-NVZ016-018>022-190300-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
451 AM PDT TUE JUN 18 2013 /451 AM MST TUE JUN 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. HOWEVER A PACIFIC
TROUGH MOVING INTO THE REGION TODAY WILL RESULT IN LOCAL GUSTY WINDS
ACROSS THE AREA THIS AFTERNOON AND EVENING WHICH MAY CAUSE SUDDEN
CROSSWINDS ON THE AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-003-190300-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
451 AM MST TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC TROUGH MOVING INTO THE AREA TODAY WILL PRODUCE LOCAL GUSTY
WINDS WHICH WILL COMBINE WITH THE VERY DRY CONDITIONS THIS AFTERNOON
AND PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS
IN EFFECT FOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE WEDNESDAY AFTERNOON
DUE TO GUSTY AFTERNOON AND EVENING WINDS ALONG WITH VERY DRY
CONDITIONS. WINDS WILL DECREASE ON THURSDAY AND ALTHOUGH BREEZY TO
WINDY CONDITIONS WILL CONTINUE INTO THE WEEKEND...NO HAZARDOUS
WEATHER IS EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ014-015-017-190300-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
451 AM PDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC TROUGH MOVING INTO THE AREA TODAY WILL PRODUCE LOCAL GUSTY
WINDS WHICH WILL COMBINE WITH THE VERY DRY CONDITIONS THIS AFTERNOON
AND PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS
IN EFFECT FOR PORTIONS OF ESMERALDA AND NYE COUNTIES AS WELL AS
LINCOLN COUNTY FOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. WINDS ARE EXPECTED TO
DECREASE ON WEDNESDAY AND THURSDAY...HOWEVER BREEZY TO WINDY
CONDITIONS WILL CONTINUE TO BE SEEN THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:44 PM MSTRed Flag WarningVEFMohave52 hr

Nearby

Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.